Aa
A
A
A
Close
Anxiety Community
23.2k Members
Avatar universal

Questioning Zoloft..

So well I've been on Zoloft for about 6 years, it sure did help but sometimes I get really sick, nausea, shaky, no appetite, I truly never believed i had anxiety i thought it was just parent separation but my doctor was so quick to put me on Zoloft without anyone truly knowing the real deal. I've done a lot of info and apparently its really dangerous and the thing called "brain imbalance" doesn't really exist. I believe its all in our state of mine but its odd how much you could feel better by just popping 50mg of Zoloft a day! I feel like i can't breathe some days and i feel like the symptoms have gotten worse since when i first started them, i\m on 50mg twice a day i cut down from 200mg and I'm going to try to cut down to just 50 mg but I'm scared because I don't want to fall back into my original ways. If you have any feedback for me or some useful tips please reply!
3 Responses
Avatar universal
It's rare for one to benefit from medication for 6 years....we develop a tolerance to them and they become less effective. It appears that your medication is no longer working for you and this is normal.  Doctors are quick to label everything as anxiety and this is why we always suggest seeing your doctor to rule out other causes and if all if well, get into therapy.   I hope you are tapering according to your doctor's guidelines to avoid any bad withdrawal symptoms.  Many of us have a root cause for our anxiety and if this is your case then therapy would benefit you greatly.  Many of us have been through therapy and we never learn why we have anxiety and medication is our only hope. Since you feel there is more to how you're feeling, get a complete check-up and if everything is okay get into therapy.  I hope therapy helps with your anxiety and you can feel better and get on with your life.  Wishing you all the best.
1719825 tn?1316265832
I am one of those rare cases (I guess) where medication worked for me long-term. I was on Zoloft for 11 years, and when I tried to take myself off, it was a disaster. Now I'm back on it, 50 mg a day just like you. I wish I had never taken myself off!
685173 tn?1340216997
I would definitely get another doctor's opinion if I were in your position. Doctors are quick to give you an anti-depressant now-a-days and I went through a similar situation.  I couldn't just stop the Zoloft, i had to taper off and then go on another med. I'd suggest a psychiatrist to help you manage the anxiety and the effects your meds have on you.  
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?